← Return to PMR - Decreased prednisone and pain returned

Discussion
Comment receiving replies
@rolandhp

Hi my name is Roland I have not been replying for some times now, but keep reading the PMR issues. Yes I have had PMR now for 20 months. I started with 20mg & went down to 5mg in 12 months. Then slowly down to 2-1/2mg for a couple of months I thought I was doing pretty good with that, then I noticed that the discomfort increased both wrist & fingers then my neck & shoulders I had to go back up to 5mg. Sounds familiar doesn't it, all typical with PMR patient's. I still work out at the gym 4 days a week & 2 days ago 6 hours on the shovel (snow removal). Yes I feel it but try to keep my mind off of it & that seems to work. John is as a good mentor he has done a lot of research on the auto immune disease he is the pro on it. Doctors cannot help you much with PMR & the dose of prednisone to take. MY Dr. says only the patient knows how much pain he or she can tolerate before upping or decreasing the dosage. Not much help I know but PMR has a mind of it's own it will leave you body when it feels like it. Hang in there it will get better.

Jump to this post


Replies to "Hi my name is Roland I have not been replying for some times now, but keep..."

Hello my name is Beryl, Rolandhp…..I have had PMR for a long time and in Sicily for the winter, yes I know what a place to be on the slopes of Etna with all its carrying on at the moment …..we have sure had a different time with the bangs and shakes ….fortunately we are still in one piece and it has been quiet for a couple of days ……we just wait with baited breath ……
I really does help reading others experiences with pred. and it's obvious from what you read that we are all different and have to judge , with the guidance of our Doctors of course …..what and how much is good for us …..we all want to get off it but mustn't go down too fast …..I am at the stage where I have been told not to go lower than three , but I can go up if needed, so I wait and hope that the day may come where I can start to lower again slowly……all the best of luck with your recovery……Beryl

I just read your story and noticed that you have problems w/your hands/fingers, wrists…I’ve been diagnosed with PMR and am on 25 mgms prednisone…am having some spasms now in my fingers. Also, my ankles are swelling very quickly when I’m standing. Have you encountered any of this? Any info is helpful. Thanks, Roland.

Good advice Roland. I find since I have reduced to 7.5mg, split dosage, that I fell discomfit in my legs in early hours of morning. However, to me it is not pain whereas to someone else it may be. I just "zone out" until I go back to sleep for a few hours. I do not want the ill effects of the prednisone. I am, somewhat impatiently, looking forward to reducing the dosage.

  Request Appointment